MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U357564
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation of the reported event is currently underway.(expiry date: 01/2022).
 
Event or Problem Description
It was reported that during an angioplasty procedure in the right common iliac, the pta balloon allegedly ruptured.It was further reported that the balloon was allegedly stuck and detached from the catheter upon removal.Reportedly, medical intervention was required to remove the detached segment from the patient within a different access site using a snare device.There was no reported patient injury.The patient was reportedly discharge post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: a lot history review was conducted and it was determined that a device history record (dhr) review was not required.Investigation summary: the device was returned for evaluation.A visual inspection was performed and the balloon was noted to be circumferentially ruptured with only the proximal portion of the balloon remaining.The inner lumen was noted to be broken and detached near the proximal end of the balloon.The distal portion of the inner lumen and the distal portion of the balloon were not returned.No other anomalies were noted to the device.No functional testing was performed due to the condition of the device.Therefore, the investigation is confirmed for the reported balloon rupture, as the balloon was noted to be circumferentially ruptured with only the proximal portion of the balloon remaining.The investigation is confirmed for the balloon and inner lumen detachment, as the distal portion of the inner lumen and the distal portion of the balloon were detached from the device and not returned.The balloon rupture likely led to the detachment issues.However, the definitive root cause for the balloon rupture, balloon detachment and lumen detachment could not be determined based upon available information.It is unknown whether patient or procedural issues contributed to the event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.

Brand Name
ULTRAVERSE 035 PTA CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8876190
Report Number2020394-2019-02376
Device Sequence Number14087542
Product Code LIT
UDI-Device Identifier00801741092954
UDI-Public(01)00801741092954
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU357564
Device Catalogue NumberU357564
Device Lot NumberCMDP0406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2019
Initial Date Received by Manufacturer 07/12/2019
Supplement Date Received by Manufacturer11/27/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight100